MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATAMR VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATAMR VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 42955
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/03/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was unavailable for return as it remains implanted.Therefore an evaluation of device performance was not possible.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the device was found to be flipped.According to the report, there was swelling from the implant procedure around the pocket that was created for the device.It was stated that due to the swelling and patient skin, the device flipped.Reportedly, the surgeon was able to manually maneuver the device right side up through the skin.There was no injury to the patient and the device was working fine and always did.It was reported that the surgeon did not feel the device caused the issue.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATAMR VALVE, SMALL
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6136939
Report Number2021898-2016-00447
Device Sequence Number11031591
Product Code JXG
UDI-Device Identifier00643169692718
UDI-Public00643169692718
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152700
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number42955
Device Lot NumberE12753
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/03/2016
Supplement Date Received by Manufacturer11/03/2016
Initial Report FDA Received Date11/30/2016
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age3 MO